Jump to content
Important Survey - Please Participate ×

Klonopin Path Not Working -- I Need a New Plan


[de...]

Recommended Posts

I posted similar info in my thread "Klonopin Taper Going Awry" (under the direct taper heading). Anyway, after trying to hold at .5mg of Kpin for three months now, and after trying it at both .5mg once per day as well as two .25mg doses per day, I have been going into increasingly worse withdrawals, unable to stabilize. Symptoms include severe terror, DP/DR, auditory/visual hallucinations, and muscle spasms. I briefly tried either whole or partial reinstatements of last dose (1mg prn, the last of which I took in January 2020). Each time I do a higher dose though, I feel just as bad, with increased agitation and restlessness. So I am not looking at even partial reinstatement as an option any longer. It makes me feel horrible.

 

It just simply looks like I cannot stabilize on the K. I've tried. I realize crossovers do not work for everyone; they can cause different problems; I just feel I've reached a point of no return with K and need to try something else. Doing the same thing over and over again is not giving me a different result.

 

Please share thoughts on what to say to my prescriber. I need specifics. My brain is benzo-ing out/fogging fast and the more specific the advice, the better, though anecdotal/personal stories about successes or failures with crossovers are also welcome. Really though I need hardcore advice or even PM/phone advice so I can have a good dialogue about what to do.  Please do not just tell me to consult the Ashton manual though; I need more specific info than this.

 

I know there are people here who tend to be more "expert" on the technical aspects of crossovers. I know there are people who naysay them entirely. I am trying to imagine things getting any worse on K though, and I honestly can't fathom it.

 

For more technical info about timelines of different ways I've tried to manage my symptoms by different dosings of K, please see my other thread under the direct taper heading. Thanks -- I will be checking my computer often today.

Link to comment
Share on other sites

I posted similar info in my thread "Klonopin Taper Going Awry" (under the direct taper heading). Anyway, after trying to hold at .5mg of Kpin for three months now, and after trying it at both .5mg once per day as well as two .25mg doses per day, I have been going into increasingly worse withdrawals, unable to stabilize. Symptoms include severe terror, DP/DR, auditory/visual hallucinations, and muscle spasms. I briefly tried either whole or partial reinstatements of last dose (1mg prn, the last of which I took in January 2020). Each time I do a higher dose though, I feel just as bad, with increased agitation and restlessness. So I am not looking at even partial reinstatement as an option any longer. It makes me feel horrible.

 

It just simply looks like I cannot stabilize on the K. I've tried. I realize crossovers do not work for everyone; they can cause different problems; I just feel I've reached a point of no return with K and need to try something else. Doing the same thing over and over again is not giving me a different result.

 

Please share thoughts on what to say to my prescriber. I need specifics. My brain is benzo-ing out/fogging fast and the more specific the advice, the better, though anecdotal/personal stories about successes or failures with crossovers are also welcome. Really though I need hardcore advice or even PM/phone advice so I can have a good dialogue about what to do.  Please do not just tell me to consult the Ashton manual though; I need more specific info than this.

I know there are people here who tend to be more "expert" on the technical aspects of crossovers. I know there are people who naysay them entirely. I am trying to imagine things getting any worse on K though, and I honestly can't fathom it.

 

For more technical info about timelines of different ways I've tried to manage my symptoms by different dosings of K, please see my other thread under the direct taper heading. Thanks -- I will be checking my computer often today.

 

Hello delsol,

 

I can read the frustration in your words, withdrawal can be very difficult and for a lot of us, the most challenging health issue we've had to deal with.

 

Please understand that we are a peer support forum. No one is an expert here, as you mentioned, we simply share our collective experience and knowledge gained through this process.

 

We also value the privacy and security of all members and because of this, sharing of personal information is disallowed.  Additionally, the PM system is not to be used for taper information or really anything related to withdrawal.  PM's are for general support and chit chat.

 

All this being said, I believe you can get the support and information you need via the open forum. 

 

I will tell you that I could not taper from clonazepam (klonopin), my attempts were rough and each one failed. I did crossover to valium and was able to taper from it.  It wasn't easy. I don't believe that any plan can guarantee a symptom free withdrawal. Some people might be lucky enough to have one, I'm happy when this happens.

 

Understand that there is no 'right' way to taper, each person will have a different path. Our members are generally very willing to help others but you will ultimately need to be in charge of your own withdrawal, make your own decisions. We'll help as best as we can, as laypeople.

 

pianogirl

Link to comment
Share on other sites

Yes thank you for clarification about the PM policy -- I read about that after I had made my last post and didn't realize.

 

It is good to hear that other people have had much difficulty staying on Klonopin as well.

 

As for expecting an easy road, this is not what I'm expecting; I do have to believe there are relative paths or scenarios of extreme suffering vs. slightly less or even moderate pain. I am trying to gather all the info I can, to plan what I need to do, knowing my current Klonopin situation is already not working and has not for months.

 

Another post (in the valium crossover support group section) suggested tapering may not be wise at this point; I am also considering this advice yet looking for whether a cross-and-hold is something people do. Meaning: Klonopin isn't working; do some people cross to Valium and hold for a while, with the longterm intention of tapering from Valium?

 

 

Link to comment
Share on other sites

Yes thank you for clarification about the PM policy -- I read about that after I had made my last post and didn't realize.

 

It is good to hear that other people have had much difficulty staying on Klonopin as well.

 

As for expecting an easy road, this is not what I'm expecting; I do have to believe there are relative paths or scenarios of extreme suffering vs. slightly less or even moderate pain. I am trying to gather all the info I can, to plan what I need to do, knowing my current Klonopin situation is already not working and has not for months.

 

Another post (in the valium crossover support group section) suggested tapering may not be wise at this point; I am also considering this advice yet looking for whether a cross-and-hold is something people do. Meaning: Klonopin isn't working; do some people cross to Valium and hold for a while, with the longterm intention of tapering from Valium?

 

A gradual crossover is the recommended method and yes, some people do hold for while once they've made the change.  I didn't do it this way, my doctor and I were both learning together so my crossover was rather abrupt. This was mainly due to the extreme sedation of the valium, when combined with clonazepam I was pretty out of it. 

Link to comment
Share on other sites

  • 3 weeks later...

I have an appt. with a former doc tomorrow who agreed to see me and is open to learning the Ashton Method to help me crossover from K to V. I have reached a point of no return with this Kpin. Each dose makes me more agitated and sick; splitting and slightly lowering the dose of Kpin have not helped.

 

Wish me luck -- I know to provide Ashton manual advice but I just hope I know the right things to do/say.

Link to comment
Share on other sites

×
×
  • Create New...